Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Low body temperature. Taking warfarin, metroprolol and digoxin for Atrial Fibrillation. Low temperature due to medication?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2395 Questions
my body temp is around 96.8 most of the time. i'm 65 years old weight 250 6'4". i have afibs.
i take warfarin, lisinopril, metoprolol,digoxin. can these drugs lower my body temp, and is that normal.
Posted Sat, 28 Apr 2012 in Medicines and Side Effects
Answered by Dr. Robert Galamaga 2 hours later
Hello and thanks for the query,

Some patients have a lower average body temperature and this is simply part of the way the brain maintains the temperature for that particular person.

At the same time we should consider other possible contributing factors such as thyroid dysfunction which might alter the temerapture. A quick blood test would help your doctor find out if there is an issue with the thyroid.

Your medications otherwise are not known for causing a change in body temperature and the fact that your body temperature runs lower than average is not cause for concern or worry.

Lastly, your weight may possibly play a role and I think it would be critically important for you to XXXXXXX with a nutritionist and a physical trainer to focus on optimizing your diet and activity levels to promote a more optimal weight.

Thanks again for the query. I hope you found my response to be helpful and if you have any additional concerns I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor